Alert archive / North Dakota / River Flood Warnings in 2014

River Flood Warning 22, NWS Bismarck, ND

June 6, 2014McHenry County, North Dakota

NWS Bismarck, ND issued this river flood warning at Jun 6, 2014, 10:53 AM CDT for McHenry County, North Dakota. It took effect at Jun 8, 2014, 10:00 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jun 6, 2014, 10:53 AM CDT (15:53 UTC)
In effect from
Jun 8, 2014, 10:00 AM CDT
Expired
Jun 12, 2014, 7:00 AM CDT
In force
4 days
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
Minor

County McHenry County, ND

The radar

The Minot AFB radar (KMBX), 24 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Souris River near Towner (TOWN8).

Action stage
1453 ft
Minor stage
1454 ft
Moderate stage
1456 ft
Major stage
1458 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WGUS43 KBIS 061553
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1053 AM CDT FRI JUN 6 2014

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  SOURIS RIVER NEAR TOWNER AFFECTING MCHENRY COUNTY
FOR THE SOURIS RIVER BASIN INCLUDING TOWNER...MINOR FLOODING IS 
FORECAST.

.RAINS ON WEDNESDAY FELL ON AREAS IN THE SOUTHERN SOURIS RIVER BASIN 
THAT HAD RECEIVED SUBSTANTIAL RAINFALL THE PREVIOUS FEW DAYS. HEAVY 
RAINS FALLING ON ALREADY WET SOILS FROM BURLINGTON THROUGH MINOT 
AND ON OVER TO VELVA HAVE CREATED ENOUGH RUNOFF TO PUSH THE SOURIS 
RIVER NEAR TOWNER BACK ABOVE FLOOD STAGE BY LATE SUNDAY MORNING. 
WITH NORMAL PRECIPITATION...THIS SHOULD BE A SHORT DURATION EVENT 
WITH THE RIVER FALLING BACK BELOW FLOOD STAGE BY THE MIDDLE OF 
NEXT WEEK. 

NDC049-071553-
/O.NEW.KBIS.FL.W.0022.140608T1500Z-140612T1200Z/
/TOWN8.1.ER.140608T1500Z.140609T1200Z.140611T0000Z.NO/
1053 AM CDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOURIS RIVER NEAR TOWNER
* FROM LATE SUNDAY MORNING UNTIL TUESDAY EVENING
* FLOOD STAGE IS 52.0 FEET 
* IMPACT...AT 53.0 FEET...NO SIGNIFICANT FLOOD PROBLEMS.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

SOURIS RIVER BASIN
 TOWNER       52   M             51.3   51.9   52.4   52.2   51.8


LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
      4821 10045 4807 10085      

$$
AJS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Jun 6, 8:49 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 6, 8:49 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
849 AM CDT FRI JUN 6 2014

.UPDATE...
ISSUED AT 848 AM CDT FRI JUN 6 2014

NO SIGNIFICANT CHANGES WITH THIS FORECAST UPDATE. DID REMOVE THE
MENTION OF THUNDERSTORMS BASED UPON VERY STABLE 06 UTC NAM/GFS
BUFR SOUNDINGS. OTHERWISE...THE QUESTION WILL BE FROST POTENTIAL
FOR TONIGHT...ESPECIALLY SOUTHWEST...GIVEN THE COOL DAYTIME
TEMPERATURES AND HIGH PRESSURE IN PLACE. THE BIGGEST UNCERTAINTY
IS CLOUD COVER...AND WILL CONTINUE TO EVALUATE THROUGH THE DAY.

UPDATE ISSUED AT 639 AM CDT FRI JUN 6 2014

FORECAST REMAINS ON TRACK. MADE SLIGHT ADJUSTMENTS NORTH TO SKY
COVER THROUGH THE MORNING. OTHERWISE...ONLY BLENDED LATEST
OBSERVATIONS INTO NEAR TERM FORECAST. RADAR CONTINUES TO SHOW
NUMEROUS SHOWERS SPREADING FROM SOUTHWEST ND EASTWARD. KHEI
REPORTED 3 HOUR PRECIP OF .11 INCHES. MODELS ARE ALL IN DECENT
AGREEMENT WITH PRECIP CONTINUING TO SPREAD EASTWARD THROUGH THE
DAY AND DEPARTING THE SOUTHEAST THIS EVENING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CDT FRI JUN 6 2014

FOCUS IN THE SHORT TERM WILL BE ON THE CONVECTION EXPECTED IN THE
SOUTHERN COUNTIES OF WESTERN AND CENTRAL NORTH DAKOTA TODAY.

CURRENTLY...A SURFACE HIGH PRESSURE CENTER WAS OVER SOUTHERN ALBERTA
WITH ITS RIDGE AXIS EXTENDING SOUTHEASTWARD INTO THE NORTHEASTERN
HALF OF MONTANA AND REACHING INTO WESTERN AND CENTRAL NORTH DAKOTA.
AT UPPER LEVELS...LOW PRESSURE WAS OVER NORTHERN
SASKATCHEWAN/MANITOBA WITH ZONAL WEST-TO-EAST UPPER LEVEL FLOW OVER
NORTH DAKOTA. AN EMBEDDED SHORTWAVE WAS MOVING EAST ALONG THE ND/SD
BORDER IN THE WESTERN DAKOTAS. THIS IMPULSE IS LIKELY ASSOCIATED
WITH THE ISOLATED SHOWERS AND THUNDERSTORMS MOVING EASTWARD ACROSS
SOUTHEASTERN MONTANA...WESTERN SOUTH DAKOTA...AND IN FAR
SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. THIS SHORTWAVE ENERGY
IMPULSE IS FORECAST TO INCREASE IN AREAL COVERAGE WITH TIME DURING
THE EARLY MORNING AND DAYTIME HOURS. CAPE VALUES ARE NOT PROGGED TO
REACH VALUES CONDUCIVE TO THUNDER...AND NOW THE SPC MESOSCALE
ANALYSIS INDICATES THAT MID-LEVEL LAPSE RATES HAVE DECREASED AS WELL
ACROSS SOUTHWESTERN NORTH DAKOTA. WILL STILL ADD A MENTION OF A
SLIGHT CHANCE OF THUNDER FOR THE AFTERNOON HOURS.

TONIGHT THE UPPER LEVEL IMPULSE MOVES EAST OF THE FORECAST
AREA...BUT THE AXIS OF THE UPPER LEVEL TROUGH MOVES EAST ACROSS THE
STATE. ALONG WITH THE UPPER TROUGH...THE SOUTHERN - AND ESPECIALLY
SOUTHEASTERN - PORTION OF THE STATE WILL BE UNDER THE INFLUENCE OF A
RIGHT-REAR ENTRANCE REGION OF THE UPPER LEVEL JET. THIS WOULD
PROVIDE ENHANCED LIFT ALOFT FOR ANY ONGOING CONVECTION. HAVE KEPT A
CHANCE OF SHOWERS SOUTH CENTRAL AND A SLIGHT CHANCE MENTION FAR
SOUTHWEST.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 330 AM CDT FRI JUN 6 2014

MODELS CONTINUE TO MAINTAIN MOSTLY DRY WEATHER ON SATURDAY UNDER
HIGH PRESSURE BEFORE CHANCE OF PRECIP INCREASES SAT NIGHT/SUNDAY
AS NEXT SHORTWAVE APPROACHES FROM THE NORTHWEST. GFS/NAM/ECMWF/GEM
ALL APPEAR TO TAKE MAIN VORT MAX SOUTH OF ND INTO THE CENTRAL
PLAINS. MODELS ALSO INDICATE 200-400 J/KG CAPE ALONG/AHEAD OF
ASSOCIATED WEAK SURFACE BOUNDARY ACROSS THE STATE. BRIEF DRY
PERIOD EXPECTED MONDAY AS WEAK SHORTWAVE RIDGE MOVES ACROSS
NORTHERN PLAINS WITH THE NEXT SHORTWAVE IN NEARLY ZONAL FLOW
BRINGING THE NEXT CHANCE OF SHOWERS BY MONDAY NIGHT. CONFIDENCE BY
MID WEEK IS LOW WITH MODELS HAVING DIFFICULTIES WITH TIMING OF
SMALL SCALE FEATURES AS WELL AS LARGER SCALE HEIGHT FIELDS.
TEMPERATURES OVERALL SHOULD BE NEAR- TO SLIGHTLY BELOW NORMAL.
HIGHS IN THE 60S EXPECTED OVER THE WEEKEND WARMING TO MAINLY 70S
NEXT WEEK WITH SOME UPPER 60S ACROSS THE NORTH MID-WEEK. LOWS IN
THE 40S OVER THE WEEKEND AND THE 50S MOST OF NEXT WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 848 AM CDT FRI JUN 6 2014

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT KISN AND KMOT.
HOWEVER EXPECT MID-LEVEL CLOUDS ACROSS KDIK/KBIS/KJMS TO
INCREASE...THEN CEILINGS DECREASING TO MVFR FROM WEST TO EAST
BEGINNING BY 14 UTC AT KDIK/KBIS AND AROUND KJMS BY 18Z.
CONDITIONS IMPROVING FROM WEST TO EAST AFTER 00Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...JV
LONG TERM...JNS
AVIATION...AYD
Hazardous weather outlook, Jun 6, 8:39 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
839 AM CDT FRI JUN 6 2014

NDZ004-071345-
BOTTINEAU-
839 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR
WESTHOPE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...AND MONDAY NIGHT
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ009-017-071345-
WILLIAMS-MCKENZIE-
839 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR
WILLISTON.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY AND
AGAIN MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ001>003-005-010>013-018>023-025-031>037-040>048-050-051-071345-
DIVIDE-BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
839 AM CDT FRI JUN 6 2014 /739 AM MDT FRI JUN 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY
NIGHT...AND MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:12 PM CDTSpecial Weather StatementBISWells33 min
Jun 5, 7:45 PM CDTSpecial Weather StatementBISFoster60 min
Jun 5, 8:48 PM CDTSpecial Weather StatementBISEmmons, Logan, Stutsman57 min
Jun 6, 2:58 PM CDTFrost AdvisoryBISAdams, Billings, Bowman, Dunn, Grant, Hettinger and 4 more18 hr

Nearby

River Flood Warnings in North Dakota, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.